Open Access
Translator Disclaimer
September 2005 An almost sure invariance principle for the range of planar random walks
Richard F. Bass, Jay Rosen
Ann. Probab. 33(5): 1856-1885 (September 2005). DOI: 10.1214/009117905000000215

Abstract

For a symmetric random walk in $Z^2$ with $2+δ$ moments, we represent $|\mathcal {R}(n)|$, the cardinality of the range, in terms of an expansion involving the renormalized intersection local times of a Brownian motion. We show that for each $k≥1$ $$(\log n)^{k}\Biggl[\frac{1}{n}|\mathcal{R}(n)|+\sum_{j=1}^{k}(-1)^{j}\biggl(\frac{1}{2\pi}\log n+c_{X}\biggr)^{-j}\gamma_{j,n}\Biggr]\to 0\qquad\mbox{a.s.,}$$ where $W_t$ is a Brownian motion, $W^{(n)}_{t}=W_{nt}/\sqrt{n}, γ_{j,n}$ is the renormalized intersection local time at time 1 for $W^{(n)}$ and $c_X$ is a constant depending on the distribution of the random walk.

Citation

Download Citation

Richard F. Bass. Jay Rosen. "An almost sure invariance principle for the range of planar random walks." Ann. Probab. 33 (5) 1856 - 1885, September 2005. https://doi.org/10.1214/009117905000000215

Information

Published: September 2005
First available in Project Euclid: 22 September 2005

zbMATH: 1085.60018
MathSciNet: MR2165582
Digital Object Identifier: 10.1214/009117905000000215

Keywords: Brownian motion , Intersection local time , invariance principle , Random walks , ‎range‎ , Wiener sausage

Rights: Copyright © 2005 Institute of Mathematical Statistics

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.33 • No. 5 • September 2005
Back to Top